Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at May 19, 2011, 7:21 PM EDT for Caroline County, Maryland. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2011, 7:21 PM EDT (23:21 UTC)
- Expired
- May 19, 2011, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
County Caroline County, MD
The radar
The Dover AFB radar (KDOX), 35 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WWUS81 KAKQ 192321
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT THU MAY 19 2011
MDZ021-200000-
DORCHESTER MD-
721 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN DORCHESTER COUNTY...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF STRONG THUNDERSTORMS...ORIENTED FROM 20 MILES
NORTHEAST OF GALESTOWN TO 6 MILES WEST OF GALESTOWN...OR FROM 9
MILES NORTHWEST OF GEORGETOWN TO HURLOCK...MOVING EAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR GALESTOWN AROUND 740 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND HEAVY
RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3869 7581 3868 7580 3868 7577 3866 7574
3867 7573 3864 7570 3860 7571 3860 7570
3856 7570 3854 7573 3854 7594
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at May 19, 6:42 PM EDT, 39 minutes earlier.
Area forecast discussion, May 19, 6:42 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
642 PM EDT THU MAY 19 2011
.SYNOPSIS...
LOW PRESSURE SLOWLY MOVES ACROSS THE NORTHERN MID ATLANTIC TONIGHT
AND FRIDAY. THIS LOW PRESSURE SYSTEM WILL MOVE OFF THE COAST
SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE
PASSES OVER THE SOUTHEAST STATES SUNDAY AND BECOMES ANCHORED OFF
THE SOUTHEAST COAST THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATE TO PULL POP OVER SOUTHERN THIRD OF THE CWA....WHILE
INCREASING POP OVER NORTHERN NECK/DORCHESTER-SOMERSET MD IN ASSN
WITH SCT THUNDERSTORMS NOW MOVING JUST EAST OF HIGHWAY 360 OVER
THE NORTHERN NECK OF VA. THINKING THIS ACTIVITY WL MAKE IT ACROSS
THE BAY TO THE ERN SHORE BEFORE DIMINISHING IN AREAL COVERAGE
AFTER SUNSET. HV LEFT SLIGHT CHC SHRA WORDING AFTER MIDNIGHT...AS
UPR LOW PUSHES INTO E PA/NJ OVERNIGHT. NO OTHER CHANGES NEEDEDTO
FORECAST ATTM.
PREVIOUS DISCUSSION...
THE STUBBORN UPPER LOW THAT WAS ANCHORED OVER THE UPPER OHIO VALLEY
THE PAST SEVERAL DAYS WILL SLOWLY DRIFT ACROSS PA TONIGHT. AN
INDIVIDUAL SHORTWAVE TROUGH ROTATING AROUND THE UPPER LOW IS EVIDENT
ON WATER VAPOR IMAGERY DIGGING OVER THE REGION THIS AFTERNOON. THIS
HAS TRIGGERED SHOWERS AND THUNDERSTORMS ACROSS N VA/MD/DE/PA/NJ.
SOME OF THIS ACTIVITY HAS CREPT INTO LOUISA COUNTY THIS AFTERNOON
AND SHOULD PROGRESS EASTWARD TOWARD THE NORTHERN NECK AND EVENTUALLY
THE LOWER MD EASTERN SHORE BY EVENING. ADDITIONAL SHORTWAVE ENERGY
SWINGING ACROSS S WV/SW VA COULD TRIGGER ISOLATED SHOWERS OR
THUNDERSTORMS OVER THE REMAINDER OF THE AREA THROUGH THE EVENING.
SHOWER ACTIVITY SHOULD SUBSIDE BY MIDNIGHT WITH PERHAPS THE
EXCEPTION OF THE LOWER MD EASTERN SHORE...WHICH WILL BE IN CLOSER
PROXIMITY TO THE UPPER LOW. THE SKY IS EXPECTED TO REMAIN PARTLY TO
MOSTLY CLOUDY OVERNIGHT AS THE MID/UPPER LEVEL CIRCULATION PASSES TO
THE NORTH. FOG IS POSSIBLE IF ENOUGH CLEARING OCCURS...BUT WILL BE
PATCHY AT BEST AS PERIODS OF CLEARING SHOULD BE RATHER BRIEF. LOW
TEMPERATURES SHOULD RANGE FROM THE MID 50S IN THE INTERIOR
COUNTIES...TO AROUND 60 FOR COASTAL AREAS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
ANOTHER VORTICITY LOBE SWINGS AROUND THE UPPER LOW FRIDAY...WHICH
SHOULD ONCE AGAIN TRIGGER ISOLATED TO SCATTERED
CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING
HOURS. HIGH TEMPERATURES SHOULD REACH THE MID 70S TO AROUND 80.
THE UPPER LOW FINALLY MOVES OFF THE COAST THIS WEEKEND AS AN UPPER
RIDGE BUILDS IN FROM THE WEST. THICKNESSES STEADILY WARM AS UPPER
HEIGHTS BUILD LEADING TO A STEADY WARMING TREND. MAXIMUM
TEMPERATURES SATURDAY SHOULD REACH THE UPPER 70S TO LOW 80S...WITH
HIGHS SUNDAY REACHING THE MID 80S ALONG AND WEST OF THE I-95
CORRIDOR AND UPPER 70S/LOW 80S TO THE EAST. LOWS SATURDAY AND SUNDAY
MORNING SHOULD BE IN THE MID 50S TO AROUND 60.
THE GFS BRINGS WEAK LIFT INTO THE REGION SUNDAY...WITH LITTLE
SUPPORT FROM ANY OTHER NUMERICAL GUIDANCE...SO WILL ONLY FORECAST
SLIGHT CHANCE POPS FOR THE AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SUMMER PREVIEW XPCTD FOR THE XTND PDS...AS LO AMPLITUDE RDG ALOFT
SETS UP INVOF SE CONUS. THERE WL BE A CPL INSTANCES OF A WK SYS
PASSING BY N OF FA ERY IN THE PD - SUN NGT AND PSBLY AGN MON AFTN/EVE
(THOUGH TMG ATTM UNCERTAIN )...MAY BE ENUF TO RESULT IN ISLTD/SCTD
CNVTV DVLPMNT (MNLY NRN TIER OF FA). OTRW...PCLDY/PSNY. BY
TUE/WED...RGN UNDER INFLUENCE OF DP LYRD SWLY FLO RESULTING IN VRY
WRM TO HOT DAYS/WRM NGTS (THOUGH DWPTS/RH VALUES WL RMN AT
TOLERABLE...LVG ANY AFTN HEAT INDICES FM RISING ABV THE L90S) AND
VRY LO CHCS FOR ANY CNVTV DVLPMNT (IN THE AFTN/EVE). BY THU...FNT FM
W MAY BE CLS ENUF ON ITS APPROACH FM THE W TO KICK OFF LT DAY TSRAS.
DO WANT TO MENTION THAT LATEST ECMWF (12Z/19) SUGGS THAT A BKDR
CDFNT SLIPS S INTO THE FA ON WED...IF TRUE (AND WL NEED TO SEE
ADDTNL MDL SUPPORT)...WOULD BRING ABRUPT END TO ANY SUMMERLIKE
CONDS.
HI TEMPS IN THE M/U80S MON...U80S/L90S TUE/WED...M80S TO ARND
90F THU (INLAND)...U70S TO L80S MON...GENLY RNGG THROUGH THE 80S
TUE/WED/THU (CST). MOST NGTTM LO TEMPS IN THE 60S THROUGH THE PD.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
LOW PRES OVER THE OH VALLEY...AND ANOTHER LOW OVER THE DELMARVA...
CONTS TO BRING UNSTABLE AIR TO THE MID ATLANTIC REGION. HOWEVER
CONVECTION TODAY SHOULD BE MOSTLY FROM RICMOND WEST AND NORTH AND
TOWARDS THE EASTERN SHORE. UPPER LOW OVER THE OH VALLEY WILL PIVOT
ENE OVER THE NEXT 24 TO 36 HRS AND THIS SHOULD BRING A MORE STABLE
AIRMASS AS WNDS SHIFT TO W-NW OVER THE REGION. THINK THERE COULD
STILL BE SOME ISOLATED CONVECTION ON FRI BEFORE A MOSTLY DRY AND
WARM WEEKEND. LIGHT WNDS AND MOSTLY CLR SKIES WILL HELP TO INDUCE
SOME PTCHY DENSE OVER THE EASTERN SHORE TONIGHT ESP AFFECTING SBY.
FOG FOR OTHER TAF SITES PROB MINIMUM AT BEST.
&&
.MARINE...
LO PRES FM THE ERN OH VLY TO THE NRN MDATLC STATES HAS RESULTED IN A
WNDSHFT TO THE SW ACRS THE WTRS FOR TDA. THAT DRCTN XPCTD TO CONT
THROUGH MUCH OF TNGT...W/ SPDS MNLY AOB 10 KT. W/ LO PRES PASSING BY
N...THEN CONTG TO TRACK NE (AND AWAY FM THE FA WTRS) FRI INTO
SAT...WNDS BCM MR NNW. BY THE END OF THE WKND AND THROUGH MID NEXT
WK...SFC WNDS TO BE MNLY SSW...W/ SPDS RMNG BLO SCA CRIT. SCAS RMNG
UP FOR THE NRN OCN WTRS (THROUGH 22Z/19...WL MONITOR NEXT CPL HRS
AND XTND FOR A FEW MR HRS (INTO THE OVRNGT) IF NEC. OTRW...WVS/SEAS
RMNG BLO SCA FOR SVRL DAYS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ650-
652.
&&
SYNOPSIS...AJZ
NEAR TERM...MAM/AJZ
SHORT TERM...AJZ
LONG TERM...ALB
AVIATION...JEF
MARINE...ALBHazardous weather outlook, May 19, 4:28 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 428 PM EDT THU MAY 19 2011 MDZ024-025-NCZ012>017-030>032-102-VAZ060-061-065>071-079>084-086>100- 202030- INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 428 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-654-656-658-202030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 428 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-202030- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 428 PM EDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ048-049-062>064-072>078-085-202030- DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-LOUISA-GOOCHLAND-HANOVER- CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-MIDDLESEX- 428 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, May 19, 5:35 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT THU MAY 19 2011
VAZ074>076-192200-
ESSEX VA-RICHMOND VA-WESTMORELAND VA-
535 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM MOVING INTO ESSEX AND RICHMOND COUNTIES...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING CLUSTER OF STRONG THUNDERSTORMS...ORIENTED FROM NEAR
POTOMAC MILLS TO NEWLAND...OR FROM 5 MILES NORTHWEST OF MONTROSS TO
NEWLAND...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR NEWLAND AROUND 540 PM EDT...MONTROSS AROUND 545 PM EDT...
COLES POINT AROUND 610 PM EDT...
KINSALE AROUND 620 PM EDT...
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3814 7673 3817 7670 3816 7660 3812 7658
3810 7659 3808 7653 3805 7652 3801 7660
3803 7701 3817 7698 3818 7676
MONTEFUSCOSpecial weather statement, May 19, 6:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
603 PM EDT THU MAY 19 2011
VAZ075-077-192300-
NORTHUMBERLAND VA-WESTMORELAND VA-
603 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN NECK...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLES POINT TO HAGUE...OR FROM 6 MILES
NORTHWEST OF HAGUE TO HAGUE...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
COLES POINT AROUND 610 PM EDT...
LEWISETTA AROUND 625 PM EDT...
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3816 7660 3810 7659 3808 7653 3805 7652
3804 7654 3802 7646 3798 7644 3799 7667
3816 7683 3817 7673 3815 7676 3814 7673
3817 7670
MONTEFUSCOSpecial weather statement, May 19, 6:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
644 PM EDT THU MAY 19 2011
MDZ021-192345-
DORCHESTER MD-
644 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM MOVING INTO NORTHERN DORCHESTER COUNTY...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF HURLOCK...OR ABOUT OVER
FEDERALSBURG...MOVING EAST AT 30 MPH.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3869 7580 3868 7580 3868 7577 3866 7572
3864 7570 3860 7571 3857 7583 3867 7591
3870 7584 3870 7582
MONTEFUSCOSpecial weather statement, May 19, 6:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 PM EDT THU MAY 19 2011
MDZ021-192315-
DORCHESTER MD-
645 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN DORCHESTER COUNTY...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF HURLOCK...OR ABOUT OVER
FEDERALSBURG...MOVING EAST AT 30 MPH.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3869 7580 3868 7580 3868 7577 3866 7572
3864 7570 3860 7571 3857 7583 3867 7591
3870 7584 3870 7582
MONTEFUSCOSpecial weather statement, May 19, 7:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT THU MAY 19 2011
MDZ023-024-VAZ099-200000-
ACCOMACK VA-INLAND WORCESTER MD-SOMERSET MD-
702 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM MOVING TOWARDS LOWER EASTERN SHORE...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF STRONG THUNDERSTORMS..ORIENTED 8 MILES WEST OF
SMITH ISLAND...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR SMITH ISLAND AT 715 PM EDT...RUMBLEY...AND...CRISFIELD AT
740 PM EDT...HOPEWELL...AND...FAIRMOUNT AT 745 PM EDT...UPPER
FAIRMOUNT...AND...UPPER HILL AT 750 PM EDT...KINGSTON...AND...MARION
STATION AT 755 PM EDT...REHOBETH AT 800 PM EDT.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3788 7561 3790 7576 3795 7564 3798 7568
3798 7571 3793 7588 3791 7590 3788 7589
3789 7592 3792 7589 3793 7592 3794 7605
3804 7604 3799 7590 3807 7579 3808 7589
3814 7583 3813 7589 3814 7589 3821 7570
05Special weather statement, May 19, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT THU MAY 19 2011
MDZ021-200000-
DORCHESTER MD-
721 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN DORCHESTER COUNTY...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF STRONG THUNDERSTORMS...ORIENTED FROM 20 MILES
NORTHEAST OF GALESTOWN TO 6 MILES WEST OF GALESTOWN...OR FROM 9
MILES NORTHWEST OF GEORGETOWN TO HURLOCK...MOVING EAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR GALESTOWN AROUND 740 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND HEAVY
RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3869 7581 3868 7580 3868 7577 3866 7574
3867 7573 3864 7570 3860 7571 3860 7570
3856 7570 3854 7573 3854 7594
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:57 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 33 min |
| May 19, 12:10 AM EDT | Small Craft Advisory | AKQ | 6 hr | |
| May 19, 4:56 PM EDT | Special Weather Statement | AKQ | King George | 64 min |
| May 19, 5:35 PM EDT | Special Weather Statement | AKQ | Westmoreland | 25 min |
| May 19, 6:03 PM EDT | Special Weather Statement | AKQ | Westmoreland | 57 min |
| May 18, 11:09 PM EDT | Special Weather Statement | AKQ | Dorchester, Somerset | 66 min |
| May 19, 12:07 AM EDT | Special Weather Statement | AKQ | Dorchester | 53 min |
| May 19, 6:44 PM EDT | Special Weather Statement | AKQ | Caroline | 61 min |
| May 19, 6:45 PM EDT | Special Weather Statement | AKQ | Caroline | 30 min |
Nearby
Special Weather Statements in Maryland, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.